Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Psychiatry
Volume 2015 (2015), Article ID 703453, 3 pages
Case Report

Diffuse Hair Loss Induced by Sertraline Use

1Department of Psychiatry, Kafkas University Medical Faculty, Kars, Turkey
2Department of Psychiatry, Atatürk University Medical Faculty, Erzurum, Turkey

Received 6 July 2015; Revised 27 August 2015; Accepted 2 September 2015

Academic Editor: Jaspreet S. Brar

Copyright © 2015 Yüksel Kıvrak et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Hair loss is a rare side effect of psychotropic drugs. The most related drug class with this side effect is the mood stabilizers. Studies reporting the sertraline-induced alopecia are limited in number. Sertraline is a potent antidepressant which inhibits the serotonin reuptake from the presynaptic terminals selectively. The reason for hair loss could not be elucidated completely. Psychotropic drugs are usually considered to lead to hair loss through influencing the telogen phase of hair follicle. This paper reports a 21-year-old male with diffuse hair loss induced by sertraline use and improved by quitting the drug. To the best of our knowledge, there are no other case reports on sertraline-induced alopecia within 2 weeks.